[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.128.52. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1981

Quinidine-lnduced Acne

Author Affiliations

Toledo, Ohio

Arch Dermatol. 1981;117(10):603-604. doi:10.1001/archderm.1981.01650100003003
Abstract

To the Editor.—  Various drugs can produce a wide variety of reactions in the skin. Certain drugs are capable of aggravating existing acne or inducing acneform eruptions. What I believe to be the first case of quinidine sulfate-induced acne is reported herein.

Report of a Case.—  A papular eruption occurred on the chest and back of a 57-year-old man who had a history of premature ventricular contractions soon after the initiation of therapy with quinidine. The eruption continually worsened during the ensuing year with continuation of the quinidine therapy. The patient was receiving no other oral medications.On physical examination, numerous papulopustules were noted scattered on his back and chest, intermixed with an occasional open and closed comedone. There were no cystic lesions or scars.Quinidine therapy was continued. Topical treatment was initiated with an erythromycin solution and a topical benzoyl peroxide preparation. Excellent resolution of the eruption occurred within

First Page Preview View Large
First page PDF preview
First page PDF preview
×